Alert archive / Michigan / Tornado Warnings in 2026

Tornado Warning 1, NWS Northern Indiana

March 6, 2026Cass County, Saint Joseph County, Michigan

NWS Northern Indiana issued this tornado warning at Mar 6, 2026, 3:14 PM EST for Cass County, Saint Joseph County, Michigan. It was in force for 31 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 6, 2026, 3:14 PM EST (20:14 UTC)
Expired
Mar 6, 2026, 3:45 PM EST
In force
31 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Cass County, MI, Saint Joseph County, MI

The radar

The Northern Indiana radar (KIWX), 66 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 6, 3:18 PM ESTTORNADO2 Nnw Juno Lake, MITree down and toppled center pivot in this location. Time estimated by radar.
Mar 6, 3:19 PM ESTTORNADO2 Nw Eagle Lake, MISeveral trees snapped and damage to a home on Harris Street near M62. Photos on X. Time estimated via radar.
Mar 6, 3:20 PM ESTHAIL 1Cassopolis, MIVideo shows hail up to a quarter in size in Cassopolis, Time estimated via radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.2 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2026-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2026-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
486 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

854 
WFUS53 KIWX 062014
TORIWX
MIC027-149-062045-
/O.NEW.KIWX.TO.W.0001.260306T2014Z-260306T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Northern Indiana
314 PM EST Fri Mar 6 2026

The National Weather Service in Northern Indiana has issued a

* Tornado Warning for...
  Central Cass County in southwestern Michigan...
  Northwestern St. Joseph County in southwestern Michigan...

* Until 345 PM EST.

* At 314 PM EST, a severe thunderstorm capable of producing a tornado
  was located near Cassopolis, or 8 miles northwest of Simonton Lake,
  moving northeast at 35 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Cassopolis around 320 PM EST.
  Marcellus around 340 PM EST.

Other locations impacted by this tornadic thunderstorm include
Vandalia, Moore Park, Dailey, La Grange, Paradise Lake, Calvin
Center, Juno Lake, Donnell Lake, Penn, and Diamond Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4207 8552 4176 8607 4176 8609 4188 8620
      4207 8584
TIME...MOT...LOC 2014Z 237DEG 31KT 4185 8604 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

FISHER
2 follow-up statements
058 
WWUS53 KIWX 062029
SVSIWX

Severe Weather Statement
National Weather Service Northern Indiana
329 PM EST Fri Mar 6 2026

MIC027-149-062045-
/O.CON.KIWX.TO.W.0001.000000T0000Z-260306T2045Z/
Cass MI-St. Joseph MI-
329 PM EST Fri Mar 6 2026

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM EST FOR
NORTHEASTERN CASS AND NORTHWESTERN ST. JOSEPH COUNTIES...

At 329 PM EST, a severe thunderstorm capable of producing a tornado
was located near Cassopolis, or 12 miles east of Dowagiac, moving
northeast at 35 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Marcellus around 340 PM EST.

Other locations impacted by this tornadic thunderstorm include
Vandalia, Diamond Lake, Moore Park, Howardsville, Flowerfield,
Paradise Lake, Calvin Center, Donnell Lake, and Wakelee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4184 8593 4185 8596 4189 8600 4207 8579
      4207 8552
TIME...MOT...LOC 2029Z 237DEG 31KT 4192 8589 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

FISHER
554 
WWUS53 KIWX 062040
SVSIWX

Severe Weather Statement
National Weather Service Northern Indiana
340 PM EST Fri Mar 6 2026

MIC027-149-062048-
/O.EXP.KIWX.TO.W.0001.000000T0000Z-260306T2045Z/
Cass MI-St. Joseph MI-
340 PM EST Fri Mar 6 2026

...THE TORNADO WARNING FOR NORTHEASTERN CASS AND NORTHWESTERN ST.
JOSEPH COUNTIES WILL EXPIRE AT 345 PM EST...

The Tornado Warning that was previously in effect has been reissued 
for East Central Cass and Northwestern St. Joseph Counties and is in 
effect until 415 PM EST. Please refer to that bulletin for the 
latest severe weather information.

&&

LAT...LON 4184 8593 4185 8596 4189 8600 4207 8579
      4207 8552
TIME...MOT...LOC 2038Z 237DEG 31KT 4196 8580 

$$

FISHER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this tornado warning went out at Mar 6, 1:31 PM EST, 1 hour 43 minutes earlier. Its key messages:

  • Record or near record high temperatures this afternoon.
  • Scattered showers and storms (20-50%) this afternoon into this evening, mainly north of US 24 corridor. A few storms could produce small hail and wind gusts in excess of 40 mph.
  • A round of showers and storms (80%+) tracks through later tonight into Saturday morning. A few strong to severe storms are possible with the threats of isolated wind gusts in excess of 50 mph and marginally severe hail.
  • Dry weather returns for Sunday and Monday, but more showers and storms expected for Tuesday into Wednesday.
Area forecast discussion, Mar 6, 1:31 PM EST, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
131 PM EST Fri Mar 6 2026

.KEY MESSAGES...

- Record or near record high temperatures this afternoon.

- Scattered showers and storms (20-50%) this afternoon into this
  evening, mainly north of US 24 corridor. A few storms could
  produce small hail and wind gusts in excess of 40 mph.

- A round of showers and storms (80%+) tracks through later
  tonight into Saturday morning. A few strong to severe storms
  are possible with the threats of isolated wind gusts in excess
  of 50 mph and marginally severe hail.

- Dry weather returns for Sunday and Monday, but more showers
  and storms expected for Tuesday into Wednesday.

&&

.DISCUSSION...
Issued at 130 PM EST Fri Mar 6 2026

Warm front nearing the MI border will continue to lift north this
afternoon and evening with fog giving way to near record warmth and
increasingly breezy southwest winds. Will have to monitor chances
(20-50%) for a few showers/storms to clip areas mainly north of the
US 24 corridor late this afternoon/evening as a subtle mid level
impulse lifts into the western Great Lakes and trailing outflow from
upstream convection attempts to fold east into the lower Great
Lakes. Overall forcing is weak, but ramping background flow and up
to 1000 j/kg of MLCAPE continues to hint at the low chance (Marginal
Svr Risk / 5%) for an isolated strong-to-severe storm. Somewhat
breezy and unseasonably mild the story otherwise into much of the
overnight with temperatures generally holding in the low-mid 60s.

Better prospects for a round of showers and storms arrives later
tonight into Saturday morning from west to east as the main upper
level trough lifts northeast toward the western/northern Great Lakes
sending a pre-frontal trough and moisture axis through. A
convectively induced shortwave could also enhance rain/thunder
coverage during this time, though expectations are for this incoming
convection to come through in a weakened state due to outpacing
stronger upper level support and unfavorable diurnal timing. With
that said, still cannot rule out a marginally strong to severe storm
given the pre-frontal 60F dewpoint air and strong background flow.
Saturday afternoon will then feature the passage of the system cold
front with breezy/mild conditions and the chance (30-40%) for
renewed shower/iso storm development along the front. Air mass will
likely be pretty worked over with limited instability for the cold
front limiting coverage and the severe threat.

Sunday into much of next week will feature a transition to quasi-
zonal flow with several strong upper level jet streaks traversing
the northern tier of the lower 48. Sunday and Monday are a couple of
dry days with temps likely recovering up to near 70F early next
week. Ensemble and deterministic model solutions then continue to
point to later Tuesday into Wednesday morning for the next good
chance for a period of rain and embedded thunder as buckle in the
jet sends a decent frontal wave through. Cooler, yet still above
normal, weather then to follow behind this system for the second half
of the week.

&&

.AVIATION /18Z TAFS THROUGH 18Z SATURDAY/...
Issued at 1225 PM EST Fri Mar 6 2026

Visibilities have improved some at the terminals, but low
ceilings persist causing IFR conditions. Confidence is still low
on if rain and storms will impact the terminals this afternoon,
but the best chances will be at SBN after 20Z. Southerly winds
will become increasingly gusty today ahead of an incoming cold
front; gusts as high as 25-30 kts will be possible this evening
and into the early overnight hours. Some LLWS will also be
possible ahead of an approaching cold front overnight into
Saturday morning. There will then be a better chance for showers
and thunderstorms after 10Z and into Saturday afternoon.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...None.
OH...None.
MI...None.
MARINE...None.

&&

DISCUSSION...Steinwedel
AVIATION...Cobb
Hazardous weather outlook, Mar 6, 11:49 AM EST, 3 hours 25 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Northern Indiana
1149 AM EST Fri Mar 6 2026

INZ005>008-012>015-103-104-116-203-204-216-MIZ078>081-177-277-071700-
Elkhart-Lagrange-Steuben-Noble-Starke-Pulaski-Marshall-Fulton IN-
Northern La Porte-Eastern St. Joseph IN-Northern Kosciusko-
Southern La Porte-Western St. Joseph IN-Southern Kosciusko-Cass MI-
St. Joseph MI-Branch-Hillsdale-Northern Berrien-Southern Berrien-
1149 AM EST Fri Mar 6 2026 /1049 AM CST Fri Mar 6 2026/

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...This afternoon and tonight.

There is a chance of thunderstorms this afternoon into this evening.
A few storms may produce wind gusts in excess of 40 mph and small
hail.

There is another chance of storms late tonight across northwest
Indiana into southwest Lower Michigan. An isolated severe storm
cannot be ruled out with the potential main threats as isolated
damaging wind gusts and isolated large hail.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a chance of thunderstorms Saturday through early afternoon,
but severe weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ009-017-018-020-022>027-032>034-OHZ001-002-004-005-015-016-024-
025-071700-
De Kalb-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-Wells-
Adams-Grant-Blackford-Jay-Williams-Fulton OH-Defiance-Henry-Paulding-
Putnam-Van Wert-Allen OH-
1149 AM EST Fri Mar 6 2026

This Hazardous Weather Outlook is for northern Indiana and
northwest Ohio.

.DAY ONE...This afternoon and tonight.

There is a chance of storms late tonight. An isolated severe storm
cannot be ruled out with the potential main threats as isolated
damaging wind gusts and isolated large hail.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a chance of thunderstorms on Saturday. An isolated strong
to severe storm is possible with isolated damaging wind gusts and
isolated large hail as the potential main threats.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-071700-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1149 AM EST Fri Mar 6 2026

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...This afternoon and tonight.

There is a chance of thunderstorms this afternoon and evening. A few
storms may produce some hail and wind gusts over 35 knots.

There is another chance of the thunderstorms late tonight. A few
storms may produce half inch to one inch hail along with isolated
wind gusts over 35 knots.

Hazardous conditions for small craft are possible late tonight into
early Saturday.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous conditions are likely for Tuesday night into Thursday.

In the hours before

Special weather statement, Mar 6, 1:54 PM EST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1254 PM CST Fri Mar 6 2026

INZ103-061930-
Northern La Porte IN-
1254 PM CST Fri Mar 6 2026

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN LA PORTE COUNTY
THROUGH 130 PM CST...

At 1253 PM CST, Doppler radar was tracking a strong thunderstorm over
Westville, moving northeast at 35 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage is possible.

Locations impacted include...
Michigan City, La Porte, Westville, Trail Creek, Kingsbury, Pinola,
Waterford, Pinhook, Springville, and Otis.

This includes the following highways...
 Interstate 80 in Indiana between mile markers 38 and 51.
 Interstate 94 in Indiana between mile markers 34 and 41.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Northern Indiana.

&&

LAT...LON 4164 8693 4172 8683 4170 8669 4154 8668
      4152 8682 4152 8690 4154 8690 4155 8693
TIME...MOT...LOC 1853Z 236DEG 31KT 4156 8693

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

CLH

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 9:06 PM ESTDense Fog AdvisoryIWXBerrien, Branch, Cass, Hillsdale, Saint Joseph14 hr
Mar 6, 3:38 PM ESTTornado WarningIWXCass, Saint Joseph37 min
Mar 6, 4:03 PM ESTTornado Warning Tornado observedConsiderable damage threatIWXBranch, Saint Joseph27 min
Mar 6, 4:26 PM ESTTornado WarningIWXBranch, Saint Joseph20 min
Mar 6, 5:43 PM ESTTornado WarningIWXHillsdale22 min
Mar 6, 6:23 PM ESTSevere Thunderstorm WarningIWXBerrien, Cass37 min
Mar 6, 6:50 PM ESTSevere Thunderstorm WarningIWXCass, Saint Joseph25 min

Nearby

Tornado Warnings in Michigan, 2026Every tornado warning in 2026Tornadoes in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.